Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
electric shock feeling
avatar
karenmariew60 posted:
My mom was diagnosed with Parkinson's 6 yrs ago and because of the illness she is now in a nursing home. She complains daily of feeling like someone or something is shocking her, and I just cant figure out what it could be. she has many days of confusion so sometimes its very hard to understand her and her words are all mixed up. I really want to understand why or what she thinks is causing these feeling of being shocked. If anyone out there can help with an explanation for me that would be amazing.

Thanks
Reply
 
avatar
njladyluck responded:
I have pd and I have had experiences in my upper back and I know on another website people have shared what they also describe as feelings of electric shocks going through their backs and sometimes legs. I think it is part of a feeling that comes with the rigidity in the muscles. It is like spasms. So what your mother is saying that she feels makes sense to me. The spasms or electric shock feelings do not hurt although the rigidity that comes with it can be very painful - the rigidity is like my neck and/or back is like a big hard knot. If it is in my leg - my whole leg feels like a big hard knot. .
 
avatar
karenmariew60 replied to njladyluck's response:
thanks so much that is helpful, I will pass this on to her in hopes she will understand it more...
 
avatar
njladyluck replied to karenmariew60's response:
I hope so too. God bless!!!!


Helpful Tips

Sensory symptoms in Parkinson's DiseaseExpert
Sensory complaints in PD are not uncommon, and include visual changes, loss of sense of smell, restless legs syndrome (RLS), and pain. ... More
Was this Helpful?
64 of 80 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center